Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes mild pink bald patches on the scalp?

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8162 Questions

default
Posted on Wed, 9 May 2018 in Skin Hair and Nails
Question: Hello Doc,
I am having small to medium bald patches on vertex to front elevated side of scalp and few towards back. This is there since pas 5 months, for sometime they dissapear and now i had close cut and they reappeared back, when closely observed I see couple of white - mild pink/red pacthes where hair isnt there and they progressed all area which I have mentioned earlier. Itcing is sometime mild - severe as something is rolling over.
genetically none has bald XXXXXXX in my family, and I am wash my head daily. I have consulted a doc earlier and this is a second opinion I am going for whosoever addressed me. Kindly suggest, There are lot of names it was told I am confused , some say seborrheic dermatitis, some say some androgenetic alopecia, some say tinea or fungus, and I am lost to figure out whats the exact cause and medicine to it
doctor
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
Seborrheic dermatitis and androgenetic alopecia

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern and I have viewed the images.
I can see thinning extending from the mid to the vertex of the scalp.b There is relative sparing of the frontal scalp and anterior hair line. This seems like patterned hair loss of males/ androgenetic alopecia.
In addition you seem to have seborrheic dermatitis of the scalp characterized by red to pink patches, scalp scaling and itching.
I suggest you to use a coal tar and salicylic acid based shampoo e.g Protar lotion for seborrheic dermatitis. Lather it well on to wet scalp and allow it to act for 7-10minutes before rinsing it off.
For thinning I suggest you to use Minoxidil 5%solution, 1ml, twice daily.
In addition I would suggest you to take tab finasteride 1mg once a day.
Treatment is long term and response is appreciable after 3-6 months of regular use.
These are prescription medications and I suggest you to use them under the supervision of your local practitioner.

Regards
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Kakkar S. 16 minutes later
Thanks for your answer,

You have listed couple of medicines and have mentioned about the process of application when and how?
Can coal tar be used in morning while going to office? and minoxidi at night? I am taking fenestiride already and should I continue androangen along with it?

I am also using scalp massager which I brought from XXXXXXX which I am using and should I continue ?

I am also using ACV diluted once in week and should I continue?

also is wearing helmet aggrevate problem?
doctor
Answered by Dr. Kakkar S. 16 hours later
Brief Answer:
Regarding your alopecia

Detailed Answer:
Hi.

Yes, coal tar shampoo can be used during the day. Minoxidil ideally should be applied, twice daily. You may take either oral finasteride or androanagen. No need to take both of them together. Scalp massager, Apple Cidar Vinegar and wearing a Helmet don't seem to play any role in androgenetic alopecia.

Regards
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Kakkar S. 1 hour later
Hello Doc,

Thanks for answer

As I've mentioned earlier I am using kenz lotion(shampoo) which is a combination of ketoconazole and salicylic acid should I continue using that? or do you have any specific brand name in coal tar that you can mention. could you also please confirm if itching can be controlled, I have mild to severe itching from past two weeks.
doctor
Answered by Dr. Kakkar S. 18 hours later
Brief Answer:
Regarding shampoo and itching

Detailed Answer:
Hello.

If you still have pink to red patches and scalp itching after using ketoconazole shampoo then you may switch to a coal tar and salicylic acid based shampoo e.g Protar shampoo or Salytar shampoo.
In addition you may also take a tab Allegra once daily for symptomatic relief from itching.

Regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,  

Recent questions on  Ketoconazole

doctor1 MD

My Dr said I had severe Tinea Cruis, but both topical and oral anti fungal s were not working. Ketoconazole 2%, and OTC miconazole, and oral Terbinafine. After 4 weeks of topical and 3 weeks of the oral terbinafine, he perscribed me a tube of Betamethasone, and everyday it has gotten better. But now says it was an alergic reaction, but nothing has changed in my groin area.

doctor1 MD

I have had an itchy rash on the inside of left ankle for ten weeks., appears to have a large bright red ring about the size of an egg. went to hospital, they perscribed ketoconazole cream as well as junuvia. tablets. No improvement. Your diagnosis?

doctor1 MD

sir, i am Md.Mahabub Badal .25 Years old. from Bangladesh. I have hair loss problem. last 2010 i attacked by fever. Dr. suggest to take Ciprofloxacin medicine for 28 days. after than my hair fall problem is start. now two problem is added in my head one is dandruff & other is itch in my head. in last year(December) 2013 i meet a Dermatologist. he suggest to it vitamin E and use Ketoconazole Shampoo. but no solution, still now i face those problem. main problem is itch in my head, i thing my head is attacked by fungus or bacteria. please give any advice or solution if i escape this problem. my email is YYYY@YYYY .

doctor1 MD

Hi, My husband has pus filled pimples in the backside of his head. He has very oily hair. We have observed that they come up whenever he has sweets or his hair becomes very oily. They usually come and go very frequently. It has been like this for...

doctor1 MD

Hi i have vag discomfort i know i have yeast n urinary tract but i also have lesions that itch n burn from mybbotton to my vag

doctor1 MD

I had a case if jock itch and now the rash is gone but my testicles are inflamed and itch like crazy. nothing seems to sooth the itching and it at a point i cant sleep. do I still continue to use the Ketoconazole i was given by my Dr. or is this something else?